Side effects from FOLFIRI

Options

Hello everyone, I have a question. My husband, who was diagnosed with stage IV colorectal cancer three months ago, just had his first chemo treatment with FOLFIRI a week ago. He just started experiencing significant hypersalivation. Has anyone else had this problem, and if so is there anything you found that works to reduce this symptom??  Thanks!

 

Comments

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    Drooling like a baby

    Yes, I had that problem when I first started on the FOLFOX. It was especially bad at night, and I was scared that I would choke on my own spit. I didn't know what to do, and had planned to talk to my Oncologist about it when it just went away. 

    The only thing I did do was put a towel on my pillow and tried my best to sleep on my side. 

    I know this isn't much help, and others may answer with a much better solution. I just wanted to let you know that this is not abnormal, and that mine went away quite quickly. I hope your husband doens't suffer long with this. If it is excessivly bad, be sure to give your Oncologist a call and talk to one of his/her nurses. 

    Welcome to the forum. I am sorry that your husband has the dreaded cancer. This is a wonderful forum, where you can find much information, support, comfort and love. Between us, we've pretty much been there, done that, so you can come and get lots of info. 

    Blessings.

    SUE/TRU/Stage IV

  • fatbob2010
    fatbob2010 Member Posts: 467 Member
    Options
    Salivation

    Welcom to the Forum.  Glad you found us.  This is a great place to come and read other's experiences and vent your own.  I have learned more on this Forum than the Onc ever told me.

    I haven't had the saliva problem (yet) with FOLFOX+Avastin or FOLFIRI+Vectibix.  I have had similar situations as Tru.  A side effect will start and does not need immediate attention by the Onc.   Only to have it suddenly stop for no apparent reason.  Maybe your Husband will have a similar experience.

    Right now that is happening with the rash from the chemo.  For the last month and a half the rash has been raging.  This week it is seeming to subside.  Mouth sores are a different story, for now.

    Art

  • lp1964
    lp1964 Member Posts: 1,239 Member
    Options
    My eyes and nose...

    ...were running like crazy on Folfox. I had to carry paper towels with me it was so bad.

    I hope it will go away and the best of luck to you guys.

    Laz

  • RosiePosey
    RosiePosey Member Posts: 4
    Options
    Thank you

    Thank you all for telling me about your experiences.  It helps a lot.  It is still going on and Tru he has taken to using a towel to place under the side of his face at night.  We are hoping it is a transient symptom and will disappear soon!